Meds and sex drive

Discussion in 'Family, Friends and Relationships' started by Lucie, Oct 30, 2008.

  1. Lucie

    Lucie Well-Known Member

    I've been put on 20mg a day of Citalopram for my depression, I've been on them for about a week now and have noticed that my sex drive which was pretty average before I went on the meds seems to have gone, like nothing turns me on and I feel quite emotionless.
    It couldn't have come at a worse time as I have got this new boyfriend, I still have sex with him but just dont enjoy it like I use to. Anyone got any experience with this stuff? Will my drive go back to normal with time or should I change meds?
  2. kenny

    kenny Well-Known Member

    I lost my sex drive a bit on 20 mg and also found climaxing more difficult.
    I'm now on 60mg and it is even more difficult for me to climax. my sex drive has definitely been affected, but given that I'm stuck in a sexless marriage it's a bit of a moot point, sadly.

    That said the other side-effects of Citalopram are among the least intrusive among meds, so it will depend on how strongly you feel about it.
  3. snowraven

    snowraven Well-Known Member

    I'm on fluoxetine(prozac) and since I started taking them I have no interest in sex at all.
  4. Rosenrot

    Rosenrot Forum Buddy

    It's a common side effect for any anti-depressants, I've lost all mine too, though I actually didn't want it anyway. But still, I take lexapro and I don't have one.
  5. Samantha

    Samantha Well-Known Member

    Becareful see

    Last edited by a moderator: Dec 17, 2008
  6. Samantha

    Samantha Well-Known Member

    You need to consider All your options


  7. Lucie

    Lucie Well-Known Member

  8. kenny

    kenny Well-Known Member

    Don't panic. I didn't take mine for a few days and found that everything was 'almost normal' if you know what I mean.